Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Wakefield, VA

April 27, 2011Fluvanna County, Louisa County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 27, 2011, 3:54 PM EDT for Fluvanna County, Louisa County, Virginia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 3:54 PM EDT (19:54 UTC)
Expired
Apr 27, 2011, 4:30 PM EDT
In force
36 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fluvanna County, VA, Louisa County, VA

The radar

The Sterling radar (KLWX), 125 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 4:00 PM EDTHAIL 1.251 Ne Nahor, VAREPORTED BY EFFORT BAPTIST CHURCH. QUARTER TO HALF DOLLAR SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:23 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WUUS51 KAKQ 271954
SVRAKQ
VAC065-109-272030-
/O.NEW.KAKQ.SV.W.0050.110427T1954Z-110427T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FLUVANNA COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN LOUISA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 430 PM EDT

* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF LAKE MONTICELLO...OR 9 MILES WEST OF PALMYRA...AND
  MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE MONTICELLO AROUND 400 PM EDT.
  TROY AROUND 410 PM EDT.
  BOSWELLS TAVERN AROUND 420 PM EDT.
  LOUISA AROUND 425 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CUNNINGHAM...NAHOR...WILDWOOD...UNION MILLS...BYBEE...ZION
CROSSROADS...WALDROP...BYRD MILL...GREEN SPRINGS AND TREVILIANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3802 7830 3813 7819 3815 7814 3815 7811
      3803 7797 3781 7843 3784 7847
TIME...MOT...LOC 1954Z 231DEG 37KT 3787 7840
WIND...HAIL 60MPH 1.00IN

$$

ALBRIGHT
1 follow-up statement
434 
WWUS51 KAKQ 272004
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
404 PM EDT WED APR 27 2011

VAC065-109-272030-
/O.CON.KAKQ.SV.W.0050.000000T0000Z-110427T2030Z/
FLUVANNA VA-LOUISA VA-
404 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LOUISA AND NORTH CENTRAL FLUVANNA COUNTIES UNTIL 430 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE
MONTICELLO...OR 5 MILES NORTHWEST OF PALMYRA...MOVING NORTHEAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TROY AROUND 410 PM EDT.
  BOSWELLS TAVERN AROUND 420 PM EDT.
  LOUISA AROUND 425 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE ZION
CROSSROADS...WALDROP...BYRD MILL...GREEN SPRINGS AND TREVILIANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3803 7797 3785 7839 3789 7842 3802 7830
      3813 7819 3815 7814 3815 7811
TIME...MOT...LOC 2004Z 231DEG 37KT 3793 7830
WIND...HAIL 60MPH 1.00IN

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:08 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 27, 2:08 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
208 PM EDT WED APR 27 2011

.SYNOPSIS...
MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS AREA TODAY AND
TONIGHT...BETWEEN HIGH PRESSURE OFF THE SOUTHEAST COAST AND A
POTENT STORM SYSTEM OVER THE MISSISSIPPI VALLEY. THIS LOW PRESSURE
SYSTEM WILL MOVE ACROSS THE GREAT LAKES ON THURSDAY...DRAGGING A
COLD FRONT THROUGH THE MID ATLANTIC REGION. HIGH PRESSURE RETURNS
FRIDAY INTO NEXT WEEKEND...BRINGING MORE SEASONABLE TEMPERATURES
AND HUMIDITY LEVELS TO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ISOLATED SHOWERS CONTINUE TO MOVE NE ACROSS THE CWA THIS MORNING
IN MOIST SOUTHERLY FLOW AIDED BY 900-1500 J/KG OF CAPE ON
REGIONAL 12Z UPPER AIR OBSERVATIONS. LINGERING STRATUS OVER MUCH
OF THE AREA SHOULD GIVE WAY TO SCATTERED TO BROKEN CUMULIFORM
CLOUD COVER...BUT OVERALL SKY CONDITION SHOULD REMAIN PARTLY SUNNY
TO MOSTLY CLOUDY THROUGH THE DAY. MORNING LOW TEMPERATURES WERE
AGAIN VERY MILD FOR APRIL (UPPER 60S)...WITH RIC AND ORF LIKELY ON
TRACK TO BREAK RECORD HIGH MINIMUMS. SEE CLIMATE SECTION BELOW FOR
MORE DETAILS. TEMPERATURES THIS MORNING HAVE QUICKLY JUMPED INTO
THE MID TO UPPER 70S...FOLLOWED BY HIGHS TODAY IN THE LOW-MID
80S...WHICH AGAIN WILL BE CAPPED BY CONVECTIVE TEMPS IN THE SAME
RANGE.

AN ELONGATED UPPER TROUGH CURRENTLY OVER THE PLAINS WILL SLOWLY
LIFT NNE INTO THE UPPER MIDWEST TODAY. AS NOTED IN THE PREVIOUS
FCST DISCUSSION...AN INITIAL WAVE OF LOW-MID LEVEL QVECTOR
CONVERGENCE (REGION OF DPVA WITHIN THE BROAD DIFFLUENT UPR FLOW) WILL
LIFT ACROSS THE OH VLY...CLIPPING FAR SWRN VA...THIS AFTN AND
EVENING. AS A RESULT...HAVE MAINTAINED MORE SCATTERED COVERAGE
WITH SHOWERS/TSTMS OVER PTNS OF THE FCST AREA W OF I-95...CLOSER
TO THE GENESIS REGION FARTHER W...WHILE THE COVERAGE IS EXPECTED
TO REMAIN ISOLATED AT BEST E OF I-95 (FARTHER DISPLACED FROM THE
FVRBL FORCING).

MEANWHILE...SHEAR INCREASES DURING THE AFTN/EVENING ALONG/WEST OF
I-95 AS WELL (0-6KM BULK SHEAR CLIMBS TO 40-45 KTS). THIS ALONG
WITH MUCAPES AGAIN INVOF 2000 J/KG...LI'S BTWN -5 AND -7C...AND
TOTAL-TOTALS IN THE LOWER 50S WILL MAKE FOR AN INCREASED POTENTIAL
FOR MORE ORGANIZED MULTICELLULAR CLUSTERS OVER THE WRN PTNS WHERE
POPS WILL BE GREATEST. FURTHERMORE...BOTH THE GFS/NAM FCST
SOUNDINGS SHOW A SIGNIFICANT DRY LAYER BTWN 700-500 MB DURING THE
AFTN/EVENING (WHILE 700-500 MB LAPSE RATES RISE TO 7+ C/KM)...
EVIDENCED BY K INDICES ONLY IN THE MID 20S AND WET-BULB ZERO
HEIGHTS SOME 3-4 KFT BELOW FREEZING LEVELS. THE STRONG LOW-MID
LEVEL THETA-E LAPSE RATE AND INCREASING MID LEVEL LAPSE RATES
SUPPORTS AN ENHANCED WET MICROBURST POTENTIAL (AND SEVERE WEATHER
THREAT) DURING THE PEAK HEATING HOURS OF MID-LATE AFTN AND EARLY
EVENING WEST OF CHES BAY AND ESPECIALLY WEST OF I-95. THIS IS
BASICALLY THE AREA SPC HAS HIGHLIGHTED IN THE SLIGHT RISK REGION
PER THEIR DAY ONE CONVECTIVE OUTLOOK.

THE OTHER CONCERN...INCREASED VEERING WITHIN THE LOWER-MID LAYERS
DURING THE AFTN/EVENING WOULD SUPPORT THE DEVELOPMENT OF LONGER-
LIVED SUPERCELLS AS WELL...EVIDENCED BY THE BROADENING CURVED
HODOGRAPHS AND BULK RICHARDSON NUMBERS FALLING WITHIN THE 25-50
RANGE (IMPLYING A FVRBL BALANCE BTWN THE INSTBY AND SHEAR). WILL
NEED TO MONITOR THIS...FOR NOW...WILL CONTINUE TO HEIGHTEN THE
SEVERE WEATHER RISK IN THE HWO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE SHEAR PROFILE AND INSTABILITY ARE MAINTAINED TONIGHT AS A COLD
FRONT BEGINS TO ADVANCE EASTWARD THROUGH THE NIGHT ACROSS THE OHIO
VALLEY. HENCE THE SEVERE THREAT WILL CONTINUE OVERNIGHT...THOUGH
WILL BE MORE MARGINAL GIVEN THE PROJECTED STABILIZATION WITHIN THE
SFC LAYER (BELOW 900 MB) PER THE FCST SOUNDINGS. BRISK PRE-FRONTAL
SOUTHERLY FLOW AT THE SURFACE TONIGHT WILL MAINTAIN THE MILD TEMPS
OVERNIGHT...WITH MIN TEMPS EXPECTED TO HOVER AROUND 70F.

THE COLD FRONT EVENTUALLY CROSSES THE REGION THURSDAY. THE
FRONTAL PASSAGE SHOULD SHOULD RESULT IN THE HIGHEST PROBABILITY
FOR RAIN DURING THE SHORT TERM PERIOD...AND A SEVERE THREAT
REMAINS POSSIBLE AS MODEST SHEAR AND INSTABILITY CONTINUE (MORE
LINEAR HODOGRAPH STRUCTURE JUST BEFORE FROPA SUPPORTS MAINLY
DAMAGING STRAIGHT LINE WIND THREAT). HOW EXTENSIVE THIS IS WILL BE
DEPENDENT ON THE TIMING OF THE FRONTAL PASSAGE AND THE EFFECT OF
ONGOING INTENSE CONVECTION ON THE LONGWAVE PATTERN. MAX TEMPS ON
THU SHOULD BE IN THE UPPER 70S TO LOW 80S...TEMPERED A BIT
COMPARED TO WED...GIVEN THE LIKELIHOOD OF MORE CLOUD COVER ALONG WITH
THE MORE NUMEROUS SHOWERS/TSTMS.

A DRIER AIRMASS ARRIVES BEHIND THE FRONT. HIGH TEMPERATURES SHOULD
REACH THE LOW TO MID 70S FRIDAY...EVEN TO THE COAST WITH WESTERLY
FLOW AFTER MORNING LOWS IN THE UPPER 40S TO MID 50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SFC HI PRES BUILDS OVR THE FA FRI NGT INTO SAT...THEN SETTLES OFF
THE CST THROUGH MON. XPCTG DRY/SEASONABLE WX SAT...TEMPS A TAD HIER
ON SUN/MON AS LLVL FLO TURNS SSWLY. NEXT CDFNT SLO TO ARRIVE FM THE
W LT MON/MON NGT...THEN REACHES THE CST TUE AFTN/EVE. COOLING DN TUE
W/ CLDS/PSBL PCPN AND WNDSHFT TO NNW POST FNTL. WL HV POPS AOB 10%
THROUGH SUN NGT/MON MRNG...THEN INCRS TO HI CHC ASSOCD W/ CDFNT
ARRIVAL/PASSAGE LT MON NGT INTO TUE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
PDS OF MVFR CIGS...W/ SCTD CNVTN THROUGH THE EVE HRS. PTNTL FOR IFR
IN LWR VSBYS DUE TO TSRA. LLVL FLO RMNG FM THE S OVRNGT...W/ PSBL
(WDSPRD) MVFR CIGS (1-2KFT). TMG OF CDFNT PASSAGE...W/ ASSOCD
SHRAS/PSBL T AND MVFR CONDS MID/LT MRNG INTO LT AFTN HRS (FM W-E).
CLRG OUT AND VFR CONDS THU NGT THROUGH FRI (THOUGH COULD BE CIGS FRI
ABV 3KFT). VFR THIS WKND.

&&

.MARINE...
INCRG P-GRDNT RESULTS IN SCA CNDTNS DVLPG LATER THIS AM. GUSTY
WNDS CONT TONITE AND INTO THU AHEAD OF APPRCHG CDFRNT. WILL KEEP
GUSTS CAPPED AT 30 KTS THRU EVENT FOR NOW EVEN THOUGH A FEW GUSTS
MAY APPRCH GALE FORCE THU. CONFIDENCE NOT HIGH ENUF SINCE WTR TMPS
MAY HOLD BACK THE DEEPEST MIXING...SPCLLY OVR NRN CSTL WTRS (TMP
AT BUOY 44009 IS 58). APPEARS THE HIGHEST GUSTS MAY COME IN ANY
CONVECTION THAT DVLPS ALONG/AHEAD OF CDFRNT (THESE WUD BE HANDLED
IN SMW'S).

BOTH WNA/SWAN BUILD SEAS TO BTWN 5-7 FT LATER TDY AND 7-9 FT (PSBLY
10 FT SEAS OUT NR 20 NM) TONITE AND THU. WNDS/SEAS BEGIN TO DMNSH
THU NITE AND FRI BEHIND BNDRY.

&&

.CLIMATE...
RECORD HIGH MINIMA FOR 27 AND 28 APRIL...

27 APRIL...
RIC 66/1915...CALENDAR DAY LOW AS OF THIS MORNING 67
ORF 68/1994...CALENDAR DAY LOW AS OF THIS MORNING 69

28 APRIL...
RIC 65/1935
ORF 67/1915

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ630>634-
     656-658.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR ANZ650-652-654.

&&

SYNOPSIS...BKH
NEAR TERM...BKH/AJZ
SHORT TERM...BKH/AJZ
LONG TERM...ALB
AVIATION...ALB
MARINE...MPR
CLIMATE...AKQ
Hazardous weather outlook, Apr 27, 1:40 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
140 PM EDT WED APR 27 2011

VAZ048-049-060>071-079-080-281745-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-
140 PM EDT WED APR 27 2011

...TORNADO WATCH 233 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE PEAK
HEATING HOURS THIS AFTERNOON AND EVENING. THE HIGHEST CHANCES WILL
RESIDE WEST OF I-95. A FEW OF THESE STORMS MAY BECOME SEVERE...CAPABLE
OF PRODUCING WIND GUSTS OF 60 MPH OR GREATER ALONG WITH LARGE HAIL
1 INCH OR GREATER IN DIAMETER. AN ISOLATED TORNADO THREAT IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER IS
ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY EVENING...
PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING WIND GUSTS AND
LARGE HAIL ONCE AGAIN AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ072>078-081>098-281745-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
140 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE PEAK
HEATING HOURS THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50
MPH...FREQUENT LIGHTNING... AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. A RISK OF SEVERE WEATHER IS
ANTICIPATED THURSDAY AFTERNOON INTO EARLY EVENING...WITH DAMAGING
WIND GUSTS AND LARGE HAIL AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ099-100-281745-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
140 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE PEAK HEATING HOURS
THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...
AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. A RISK OF SEVERE WEATHER IS
ANTICIPATED THURSDAY AFTERNOON INTO EARLY EVENING...WITH DAMAGING
WIND GUSTS AND LARGE HAIL AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-281745-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
140 PM EDT WED APR 27 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 27, 2:33 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT WED APR 27 2011

NCZ012-VAZ087-088-092-271915-
GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA-
233 PM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHAMPTON...
SOUTHEASTERN CITY OF EMPORIA...SOUTHEASTERN GREENSVILLE...
SOUTHWESTERN SOUTHAMPTON AND SOUTHWESTERN SUSSEX COUNTIES...

AT 231 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ROANOKE RAPIDS TO 14 MILES SOUTH OF HALIFAX...MOVING NORTHEAST AT 40
MPH.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR MUD CASTLE...AND GARYSBURG AROUND 240 PM...
TURNERS CROSSROADS...PLEASANT HILL...AND PLEASANT HILL AROUND 245
PM...DAHLIA...PLEASANT GROVE...PLEASANT GROVE...AND JACKSON AROUND
250 PM AND LANES CORNER AROUND 255 PM.

LAT...LON 3621 7739 3624 7738 3632 7745 3630 7750
      3630 7756 3632 7758 3635 7759 3638 7755
      3641 7756 3644 7763 3648 7765 3648 7771
      3685 7737 3648 7712 3637 7716 3619 7735

ALBRIGHT
Special weather statement, Apr 27, 2:58 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
258 PM EDT WED APR 27 2011

VAZ065-079-087-271945-
BRUNSWICK VA-GREENSVILLE VA-MECKLENBURG VA-
258 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT BRUNSWICK...NORTHWESTERN
NORTHAMPTON...SOUTHEASTERN MECKLENBURG AND WEST CENTRAL GREENSVILLE
COUNTIES...

AT 253 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARRENTON...MOVING
NORTHEAST AT 35 MPH. EXPECT BRIEF HEAVY RAIN AND OCCASIONAL CLOUD TO
GROUND LIGHTNING WITH THIS STORM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR GASBURG AROUND 305 PM...WHITE PLAINS
AROUND 310 PM...BRUNSWICK AROUND 315 PM...LAWRENCEVILLE AROUND 325
PM...EDGERTON AROUND 335 PM AND DOLPHIN AROUND 340 PM.

LAT...LON 3690 7783 3674 7757 3654 7783 3654 7790
      3655 7790 3655 7811

GINGRICH
Special weather statement, Apr 27, 3:11 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
311 PM EDT WED APR 27 2011

NCZ012-013-VAZ088-089-092-093-096-272000-
HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-
SURRY VA-SUSSEX VA-
311 PM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SURRY...CITY OF
FRANKLIN...EASTERN NORTHAMPTON...EASTERN SUSSEX...ISLE OF WIGHT...
NORTHWESTERN HERTFORD...SOUTHAMPTON AND WEST CENTRAL CITY OF SUFFOLK
COUNTIES...

AT 306 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
EMPORIA TO BOYKINS TO RICH SQUARE...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 45 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THESE
STORMS. SMALL HAIL IS ALSO POSSIBLE. THESE STORMS WILL BE NEAR
JOYNER...GRAY...HILDA...AND WORRELL AROUND 315
PM...YALE...MURFREESBORO...HANDSOM...AND COURTLAND AROUND 320
PM...LUMBERTON AND SUNBEAM AROUND 325 PM.

LAT...LON 3630 7727 3651 7721 3664 7739 3668 7747
      3671 7743 3672 7748 3718 7693 3698 7662
      3675 7672

ALBRIGHT
Special weather statement, Apr 27, 3:29 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
329 PM EDT WED APR 27 2011

VAZ073-082-084-086-089>091-093-094-272015-
CHARLES CITY VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-
KING AND QUEEN VA-MATHEWS VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-YORK VA-
329 PM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITY OF
WILLIAMSBURG...GLOUCESTER...JAMES CITY...NORTHEASTERN
SUSSEX...NORTHERN ISLE OF WIGHT...NORTHWESTERN CITY OF NEWPORT
NEWS...SOUTHEASTERN CHARLES CITY...SOUTHEASTERN KING AND
QUEEN...SOUTHEASTERN NEW KENT...SOUTHERN MATHEWS...SURRY AND YORK
COUNTIES...

AT 327 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CLAREMONT TO SMITHFIELD...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THESE
STORMS. SMALL HAIL IS ALSO POSSIBLE. THESE STORMS WILL BE NEAR
CLAREMONT...RUSHMERE...CHIPPOKES STATE PARK...AND BACONS CASTLE
AROUND 335 PM...SCOTLAND...OYSTER POINT...MENCHVILLE...AND JAMESTOWN
AROUND 340 PM...FIVE FORKS AND WILLIAMSBURG AIRPORT AROUND 345 PM.

LAT...LON 3733 7630 3742 7643 3737 7648 3728 7637
      3725 7650 3742 7670 3725 7653 3723 7638
      3707 7653 3723 7665 3723 7694 3719 7667
      3705 7666 3703 7657 3692 7666 3710 7710
      3757 7664 3740 7623 3739 7623

ALBRIGHT
Special weather statement, Apr 27, 3:37 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EDT WED APR 27 2011

VAZ048-049-272015-
FLUVANNA VA-LOUISA VA-
337 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT FLUVANNA AND NORTHWESTERN LOUISA
COUNTIES...

AT 335 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES WEST OF FORK
UNION...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THIS
STORM. SMALL HAIL IS ALSO POSSIBLE. THIS STORM WILL BE NEAR CENTRAL
PLAINS AROUND 345 PM...LAKE MONTICELLO...NAHOR...UNION MILLS...AND
CUNNINGHAM AROUND 350 PM...TROY...AND BYBEE AROUND 355 PM...ZION
CROSSROADS AROUND 400 PM...BOSWELLS TAVERN AND WALDROP AROUND 405 PM.

LAT...LON 3813 7822 3815 7808 3813 7806 3814 7801
      3812 7797 3811 7788 3810 7787 3811 7785
      3810 7784 3774 7842 3777 7848 3781 7849

ALBRIGHT
Special weather statement, Apr 27, 3:49 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT WED APR 27 2011

VAZ048-049-272030-
FLUVANNA VA-LOUISA VA-
349 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FLUVANNA AND
NORTHWESTERN LOUISA COUNTIES...

AT 344 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES WEST OF FORK
UNION...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THIS
STORM. NICKEL SIZE HAIL IS POSSIBLE. THIS STORM WILL BE NEAR
ANTIOCH AROUND 355 PM...CUNNINGHAM AROUND 400 PM...LAKE
MONTICELLO...AND NAHOR AROUND 405 PM...UNION MILLS...AND WILDWOOD
AROUND 410 PM...ZION CROSSROADS...AND BYBEE AROUND 415 PM...BOSWELLS
TAVERN AND WALDROP AROUND 425 PM.

LAT...LON 3813 7822 3815 7808 3813 7806 3814 7801
      3812 7797 3812 7793 3810 7790 3776 7846
      3777 7848 3781 7849

ALBRIGHT

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:14 PM EDTSpecial Weather StatementAKQFluvanna46 min
Apr 27, 2:10 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg50 min
Apr 27, 2:31 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway44 min
Apr 27, 2:58 PM EDTSpecial Weather StatementAKQBrunswick47 min
Apr 27, 3:11 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Surry, City of Franklin49 min
Apr 27, 3:29 PM EDTSpecial Weather StatementAKQGloucester, James City, Surry, York, City of Williamsburg46 min
Apr 27, 3:37 PM EDTSpecial Weather StatementAKQFluvanna38 min
Apr 27, 3:49 PM EDTSpecial Weather StatementAKQFluvanna41 min
Apr 27, 4:08 PM EDTSpecial Marine WarningAKQ67 min
Apr 27, 4:18 PM EDTSpecial Weather StatementAKQGloucester, James City, Lancaster, Middlesex, Northumberland, York and 5 more42 min
Apr 27, 4:43 PM EDTSpecial Weather StatementAKQAccomack, Northampton62 min
Apr 27, 5:20 PM EDTSpecial Marine WarningAKQ25 min
Apr 27, 5:23 PM EDTSpecial Weather StatementAKQCumberland, Prince Edward37 min
Apr 27, 5:46 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Powhatan, Prince Edward44 min
Apr 27, 6:15 PM EDTTornado WarningAKQAmelia, Cumberland, Powhatan, Prince Edward45 min
Apr 27, 6:33 PM EDTTornado WarningAKQAmelia, Cumberland, Prince Edward42 min
Apr 27, 6:45 PM EDTTornado WarningAKQAmelia, Goochland, Hanover, Henrico, Louisa, Powhatan45 min
Apr 27, 7:02 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Louisa58 min
Apr 27, 7:08 PM EDTTornado WarningAKQAmelia, Cumberland, Goochland, Louisa, Powhatan, Prince Edward52 min
Apr 27, 7:29 PM EDTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Henrico, Louisa46 min
Apr 27, 7:35 PM EDTTornado WarningAKQCaroline, Goochland, Hanover, Henrico, Louisa40 min
Apr 27, 7:41 PM EDTTornado WarningAKQFluvanna, Goochland, Louisa49 min
Apr 27, 7:56 PM EDTTornado WarningAKQCaroline, Goochland, Hanover, Louisa, Powhatan49 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.